Hail, Weld
- When
- August 29, 4:45 PM MST
- Where
- Weld County, Pierce
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.633, -104.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 29, 1:20 PM MST, 3 hours 25 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT FRI AUG 29 2003 SHORT TERM DISCUSSION: COMPLEX SETUP THIS AFTN WITH THREAT OF TSTMS PRODUCING HEAVY RAINS INTO TNGT AND THEN MORE PTNL FOR HEAVY RAIN PRODUCING STORMS ON SATURDAY. COLD FRONT HAS COME SOUTH IN A COUPLE OF PIECES...ONE SURGE OF NLY FLOW CAME DOWN THE URBAN CORRIDOR THIS MRNG A LOT LIKE A COLD AIR DAMMING SETUP AND IN FACT THIS AREA OF NLYS HAS HELD FAST THRU 20Z. THE SECOND PIECE OF THE FRONT CAME ACRS FROM NEB ON MORE NELY FLOW AND NOW THAT AIR IS RIDING RIGHT INTO THE ERN EDGE OF THE NLY FLOW REGION AND THIS BNDRY IS LIGHTING UP WITH TSTMS. PTL PROFILER THO CONFIRMS THAT INCRSG SELY FLOW IS OVERRUNNING THIS LOW LEVEL BNDRY AND SO MOIST AIR SHD BE GETTING BACK INTO THE FTHLS...PARTICULARLY LARIMER CTY. ENUF MSTR IN THE MTNS ALONG WITH APCHG PIECE OF THE TROF NEAR NRN NV/UT IS ALSO BRINGING INCRSG TSTM ACTIVITY THERE. AS OVNGT SHIFT NOTED THERE IS A THREAT OF POTENTIAL FLOODING IN THIS SITUATION AND CONCERN FOR THE FTHLS PARTICULARLY WITH HOLIDAY CAMPING CROWD HEADING UP THERE TNGT. FOCUS STILL LUKS TO BE ZN 36 BUT WITH THE LINE MOVING W TO THE E OF DEN ZN 35 CUD ALSO BE AN ISSUE. DEWPOINT AT AKO WAS IN LOWER 60S BUT NOW IS DOWN TO MID 50S AND THIS...PLUS SOME OF THE MSTR BEING ROBBED BY ALL THE CONVECTION ON THE PLAINS...MIGHT BE ENUF TO KEEP US JUST BELOW WATCH LEVEL. WILL CONTINUE TO MONITOR BUT HOLD OFF ON HILITES FOR NOW. STORMS ON THE PLAINS MEANWHILE CONTINUE TO HAVE POTENTIAL FOR 1-2 INCH RAIN PER HOUR OR MAYBE BIT MORE SO CUD BE NEED FOR URBAN/SMALL STREAM FLOOD STATEMENTS THIS AFTN THERE. DEN AREA CUD BE IN FOR WET TIME ARND RUSH HOUR IF THE LINE TO THE E KEEPS DRIFTING W AS XPCTD. LATER TNGT XPCT PCPN TO BCM MORE WDSPRD BUT LESS CONVECTIVE AND THIS CONTINUING INTO SATURDAY. APPEARS TO BE TOO WARM FOR SNOW XCPT MAYBE AT HIGHEST LEVELS...AT LEAST UNTIL COLDER AIR WITH UPR LO APCHS SAT NIGHT. THIS APCHG SYSTEM SHD CAUSE WDSPRD MTN STORMS ON SAT AND THESE WILL MOVE INTO URBAN CORRIDOR IN THE AFTN/EVNG SO HI POPS AGAIN. TRICKY FARTHER E WHERE IT MAY REMAIN TOO STABLE MOST OF THE DAY. AMOUNT OF RAIN TONIGHT WILL LIKELY DETERMINE POTENTIAL FOR SATURDAYS STORMS TO PRODUCE FLOODING AS WITH INCRSG FLOW THE STORMS AT LEAST SHOULD BE MOVING ALONG. IF LO CLDNS BREAKS UP ON THE PLAINS MAY BE GUD ENUF FOR SEVERE LATER TMRW BUT RIGHT NOW LOOKS TOO COOL. SZOKE LONG TERM DISCUSSION: FOR SATURDAY NIGHT...UPPER LEVEL TROUGH TO MOVE ACROSS CWA DURING THE PERIOD. MODELS SIMILAR IN PROVIDING GOOD EASTERLY UPSLOPE FLOW AND DECENT MOISTURE. GOOD DYNAMICS ASSOCIATED WITH UPPER TROUGH...AS NOTED BY DIV-Q FIELDS. MOST AREAS SHOULD GET MEASURABLE PRECIPITATION...ESPECIALLY FOOTHILLS EASTWARD. LIKELY POPS STILL ON TRACK. SOME AREAS ALONG FOOTHILLS COULD SEE HEAVY RAIN DURING THE EVENING...BUT LOOKS DIFFICULT TO PINPOINT AS MODELS SHOW DIFFERENT SOLUTIONS AND HAVE BACKED OFF ON TOTALS FROM PREVIOUS RUNS. STILL AN OUTSIDE SHOT FOR SOME SNOW ABOVE 11000 FEET...AS AVN INDICATES TEMPERATURES DROPPING TO NEAR ZERO CELSIUS AT BY 12Z SUNDAY MESOETA SHOWS MOUNTAIN TOP TEMPS AT +2 CELSIUS AT 21Z SAT...WHICH COULD EXTRAPOLATE OUT TO AROUND ZERO CELSIUS OVERNIGHT. WILL SHOW A RAIN/SNOW MIX BUT WILL HOLD OFF ON ANY ACCUMULATIONS AT THIS TIME. MODELS LOOK TO MOVE TROUGH QUICKLY ACROSS AREA OVERNIGHT...WITH DOWNWARD FORCING BY 12Z SUNDAY. BASED ON THIS...PRECIPITATION WOULD DIMINISH SIGNIFICANTLY OVERNIGHT. THIS TIMING MAY BE A BIT TOO FAST...SO WILL TREND TOWARD DECREASING POPS. ON SUNDAY...SYSTEM SHOULD BE EAST OF CWA...WITH DOWNWARD FORCING OVERHEAD. ETA CROSS SECTIONS STILL INDICATE QUITE A BIT OF MOISTURE OVER AREA...SO DESPITE DOWNWARD MOTION...WILL KEEP SOME POPS AROUND. THOUGH TEMPERATURES LOOK TOO COOL FOR THUNDERSTORMS...WILL KEEP SOME IN FORECAST SUNDAY AFTERNOON.HIGH PRESSURE BEGINS TO BUILD OVER AREA FOR LABOR DAY...WITH WARMER AND DRIER CONDITIONS. STILL ENOUGH MOISTURE AROUND TO KEEP AFTERNOON CONVECTION IN FORECAST. GUIDANCE TEMPERATURES LOOK REASONABLE...SHOWING THE TREND TOWARD WARMER CONDITIONS BY MONDAY. FOR THE EXTENDED PERIOD OF TUESDAY THROUGH FRIDAY...LATEST GFS AND MRF RUNS CONTINUE TO ADVERTISE WARMER AND DRIER CONDITIONS AS UPPER RIDGE BUILDS OVER AREA. WILL KEEP A SLIGHT CHANCE OF STORMS IN FORECAST FOR TUESDAY AND WEDNESDAY...AS MODELS STILL KEEP SOME MOISTURE AROUND. ON FRIDAY...MRF DOES BRING IN SOME SORT OF WAVE INTO CWA...ALONG WITH GENERATING SOME PRECIPITATION. WILL KEEP THINGS DRY FOR NOW...AND WAIT FOR LATER RUNS BEFORE INTRODUCING PRECIPITATION. D-L .DEN...NONE.
COZ030>051-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL BOTH ON THE PLAINS AND IN THE FOOTHILLS AS THUNDERSTORMS DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. COMPLEX SITUATION TAKING SHAPE...A COLD FRONT HAS SURGED SOUTH ACROSS NORTHEAST COLORADO THIS MORNING BRINGING MORE MOIST CONDITIONS THAT COULD RESULT IN HEAVY RAIN PRODUCING STORMS LATER THIS AFTERNOON. THE FRONT THOUGH HAS ALSO COOLED TEMPERATURES AND THIS COULD DELAY THUNDERSTORM FORMATION ON THE PLAINS UNLESS A BOUNDARY TAKES SHAPE THERE. DEEPENING MOIST UPSLOPE INTO THE FOOTHILLS HOWEVER SHOULD RESULT IN STORMS DEVELOPING THERE THIS AFTERNOON THAT WILL THEN MOVE SLOWLY EASTWARD. DEVELOPMENT OVER THE HIGHER TERRAIN WILL BE AIDED BY SOME UPWARD FORCING FROM AN APPROACHING SHORTWAVE TROUGH NOW NEARING NORTHERN UTAH. A SEVERE STORM CANNOT BE RULED OUT LATER THIS AFTERNOON AND THIS EVENING...HOWEVER WITH THE COOLER LOW LEVEL AIR IN PLACE THE MAIN THREAT IS EXPECTED TO BE FROM HEAVY RAINS. SPOTTER ACTIVATION IS THEREFORE NOT ANTICIPATED BUT ANY RAIN TOTALS WOULD BE APPRECIATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MODERATELY STRONG UPPER LEVEL TROUGH WILL BE AFFECTING THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT...PUSHING EAST OF COLORADO DURING THE DAY SUNDAY. UPSLOPE FLOW WILL ALSO OCCUR OVER THE PLAINS AND EAST SLOPES OF THE MOUNTAINS SATURDAY AND SATURDAY NIGHT. THESE FEATURES WILL COMBINE TO BRING A DECENT CHANCE OF PRECIPITATION TO NORTHEAST AND NORTH CENTRAL COLORADO EARLY IN THE WEEKEND. SOME HEAVY RAIN IS POSSIBLE SATURDAY...ESPECIALLY ALONG FOOTHILLS AND URBAN CORRIDOR. AFTER THIS WEATHER SYSTEM PASSES...HIGH PRESSURE WILL AGAIN DOMINATE THE WEATHER OVER THE AREA WITH A DRYING AND WARMING TREND ANTICIPATED DURING NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SZOKE/LESZCYNSKI
The Cheyenne radar (KCYS), 58 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374070.